# SDR 2017FA0000655

- Difficulty date: December 20, 2017
- Submitted: December 20, 2017
- Operation: General aviation
- Aircraft: N90775
- Make and model: Enstrm F28A
- Aircraft serial: 039
- Aircraft time: 3,936 hours
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Intake Rocker
- Part number: 71266
- Condition: Worn
- Location: Engine
- Part time: 3,935 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: R
- Precautionary procedure: R

## Discrepancy

WHILE CONDUCTION FLIGHT OPERATIONS AND PERFORMING A RIGHT MANEUVER, ENGINE STARTED RUNNING ROUGH. UPON REACHING PATTERN ALTITUDE THE ENGINE COULD NOT MAINTAIN RPM AND HELICOPTER STARTED LOSING ALTITUDE AND AN EMERGENCY LANDING WITH AUTO ROTATION HAD TO BE PERFORMED IN AN OPEN FIELD JUST OUTSIDE OF AIRPORT. UPON MAINTENANCE INSPECTION IT WAS DETERMINED THAT ON THE ENGINE I0360 SER THAT IN CYLINDERS 1 AND 3 THE INTAKE ROCKER ARMS (PART NUMBER 71266) HAD MINOR WEAR THAT CAUSED THEM TO BACK OUT. ROCKER ARMS WERE REPLACED AND ALL GROUND AND FLIGHT OPERATIONAL CHECKS TESTED GOOD, HELICOPTER WAS RETURNED BACK TO AIRWORTHY CONDITION.
